MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS

X-SPINE SYSTEMS, INC. CERTEX SPINAL FIXATION SYSTEM; SPINAL IMPLANTS
Model Number X067-0440
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that a screwdriver broke when the surgeon was disengaging the screw from the driver.An alternate screwdriver was used to successfully complete the procedure.There were no known patient complications.The instrument showed signs of repeated use.The thread detail a the distal tip of the driver was broken and there was a pedicle screw attached to the driver as reported by the complainant.The condition of the screw was unremarkable, there was no noticeable damage present.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory on 02/18/2016.The surgical technique guide outlines the steps that must be performed to correctly load a pedicle screw.The warning listed for this step states, "if the ratcheting screwdriver handle is not placed in the neutral, non-ratcheting positon for screw disengagement, the pedical screw driver may be difficult to disengage from the screw." additionally, it states, "if the user turns the driver with high torque force without placing the handle in the neutral position, this could cause considerable damage to the threads including causing them to break off completely." it is unclear if all steps in the surgical technique guide were followed when loading the pedicle screw.
 
Event or Problem Description
The complainant reported that a screwdriver broke when the surgeon was disengaging the screw from the driver.An alternate screwdriver was used to successfully complete the procedure.There were no known patient complications.

Brand Name
CERTEX SPINAL FIXATION SYSTEM
Common Device Name
SPINAL IMPLANTS
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8519908
Report Number3005031160-2019-00020
Device Sequence Number1846821
Product Code HXX
UDI-Device IdentifierM697X06704401
UDI-PublicM697X06704401
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122163
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX067-0440
Device Lot Number054639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;